Does this mean it's not working?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/16/2014 10:51 PM (GMT -6)   
Hmm... I was actually starting to feel better after taking the prescibed 30 mg in the morning and 30mg at night, but here comes the big BUT  I was late taking my morning pill then spent several hours bent over working in the garden and had the worst esophageal attack.  3 of them in a short time.  They only lasted a minute but boy, it's intense burning in the esophagus. I've been on 30 mg from Sept 29th, until Oct the 8th, the date the doctor told me to double them and wait 7-10 days to see if I feel better.  Now, what could have went wrong today.  I was starting to feel better and was proud last nite that I had no further attack in the esophagus, but the stomach has still been a little queasy.   Could having been bent over working in the garden caused the Reflux.  I thought the medication would have taken care of that?
Also Dosing, why does the Drug Co say to take it every 24 hour for 14 days, not longer, but then it goes on to explain dosing  for erosive esophagitis and reflux and ulcers to take up to 8-12 weeks?  Everyone I know with Reflux problems is taking it indefinitely and that's what I thought my doctor told me, to stay on 30mg after the 7-10 days?  Help me to understand and thanks.

Post Edited (dorri) : 10/16/2014 10:38:21 PM (GMT-6)


Wendy Workout
Regular Member


Date Joined Mar 2014
Total Posts : 173
   Posted 10/17/2014 12:07 AM (GMT -6)   
I was on meds for 7 years straight. I took it intermittently prior to being on it constant. Meds long term have their own side effects and consequences. Any time I was bent over I had severe reflux even on double my meds. Tight waistbands did it too. My heartburn just progressively got so bad that meds stopped controlling it. Have you had any testing done to determine the extent of your reflux?

Debra
Nissen Fundoplication with Hiatal Hernia Repair Feb 28, 2014
(Dissection and re routing of Left Abherrent Hepatic Artery)
Cholecystectomy July 24, 2014

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/17/2014 6:13 PM (GMT -6)   
Thanks Debra, I too have a problem with anything tight around my waist. Having a long stricture in my small intestine, the GI thinks it could be causing pressure upward from the stomach into my esophagus. If this doesn't get better soon, he is doing another scope on me. I had one before and they found a duodenal ulcer in my stomach. It did get better and never bothered me for a long time, but do those things ever really go away permanently? Putting aside the Reflux, the stomach has the same gnawing discomfort as when I had an ulcer.

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/18/2014 9:16 AM (GMT -6)   
Think I really need to google the side effects of this med? While it does keep the acid down for the most part, the night time and morning nausea is too much. However, when I get up in the morning, I can feel a slight burn starting even before I take the prevacid, so how can I try without taking the medicine? I need to find out if this pill is the cause of my nausea which I think started around the same time I started taking Acid inhibitors? Scared to go it alone and get more esophageal burn damage.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 9:55 PM (GMT -6)
There are a total of 3,004,491 posts in 329,146 threads.
View Active Threads


Who's Online
This forum has 161740 registered members. Please welcome our newest member, Liz in Colorado.
194 Guest(s), 3 Registered Member(s) are currently online.  Details
Kent M., Vdang2k, CAdogsRus